... how long it takes to start working & when will this feeling of being stoned go away?
I'm also diagnosed BPD and bipolar, when I was one Seroquel, it kicked in on me rather quickly, say four weeks. Theoretically, after five doses your blood levels are where the medication starts working. I have found that's not always the case. Every human is different and we all have different reactions to meds. I would give it another week for the stoned feeling to go away, but you didn't say how much you are taking. So it's hard to give advice.
Hang in there for a bit longer, any probs, call your doc.
Hi, it will take around 4 weeks to take full effect and the side effects, feelings of being stoned, will improve the longer you take it. I also take Seroquel (XR) for BPD and it did take me a while to even out with it. It was excellent at helping my insomnia, but i did get that drugged feeling the next day for some time, a few months. My doctor decided to reduce the dose by 50mg and that sorted everything out. So see how you go, some people can be especially sensitive to it. If after the 4 week point you are still getting the side effects, consult your doctor. I hope it works as well for you as it has done for me : )
I was on 300 mg. Seroquel for 3 yrs. after the initial 4 to 6 wks. I seemed to level out. It took me longer to get moving in the morning, so adjusted my schedule to accommodate by going to bed an hour earlier and getting up an hour earlier. This seemed to work for me. I will say that I was glad to be taken off of it and put on 200 mg. Lamictal instead (less side effects). Back to a more normal night time routine & lost 18 lbs. within about 6 mos. Down-side to Lamical, had to add .05 mg. Ativan in p.m. for anxiety to help with sleep and 70 mg. Vyvanse to my 300 mg. of Wellbutrin in a.m. to help with depression. All of this seems to be the right cocktail for me and still has less side effects than the Seroquel. Long haul to get to this point, many med. combo's over the last 8 yrs. worth it when it all comes together though. Hang in there deann0615!
Hi Deann0615, my response is nothing anyone thats already commited for you. But... I have bipolar disorder, but not BPD. My pdoc switched me to Seroquel some yrs. ago. I take 300mg at bedtime. The gogged out feeling lasted for me about 3-weeks, then completed abated. Seroquel helped me sleep so much, as I had insomnia before. I didn't drive until the gogged feeling completely went away. I also take Lamictal with no side effects for me. I take Clonazepam for anxiety, and Nardil (MAO) inhibitor/antideppressant. I was tried on all antideppressants before Nardil. Nothing helped rather hurt. Nardil was ONLY antideppressant that has worked for me. Nardil also specifically targets, anxiety, esp. "social phobia" it's been a god send for me.
Seroquel had also been a very good match for me as well. Weight gain has been a side effect of Seroquel for me. But I'll take the weight gain rather then not taking Seroquel, cuz works so well for me.
Medication effects are always so individual in how works for each person, keep that in mind. Good luck to you!
Hi, having BPD and bipolar my self , I'm on 300 seraqual XR, do u take at night? Depending on the person, it will go away at most 3wks, at low doses it helps wit sleep-hence ur stoned feeling-it does go away though.as for working -about 2wks-also , to lesson the groggyness u could go on seraqual XR-this is slow release through out the day/ night-rather than a big hit with normal seraqual
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Feb 2010 • 1 answer
Updated 6 Aug 2016 • 2 answers
Updated 18 Jun 2012 • 9 answers
Updated 6 Jun 2013 • 4 answers
Updated 6 Nov 2016 • 3 answers